Alert archive / Puerto Rico / Flash Flood Warnings in 2025
Flash Flood Warning 3, NWS JSJ
NWS JSJ issued this flash flood warning at Mar 14, 2025, 11:09 AM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2025, 11:09 AM CDT (16:09 UTC)
- Expired
- Mar 14, 2025, 2:09 PM CDT
- In force
- 3 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 24 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 11:15 AM CDT | FLASH FLOOD | Boqueron, PR | Emergency manager reported streams along PR-936 out of banks. At this moment portions of the road are impassable. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
737
WGCA52 TJSJ 141609
FFWSJU
PRC085-141915-
/O.NEW.TJSJ.FF.W.0003.250314T1609Z-250314T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
1209 PM AST Fri Mar 14 2025
The National Weather Service in San Juan has issued a
* Flash Flood Warning for...
Las Piedras, Puerto Rico...
* Until 315 PM AST.
* At 1209 PM AST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Las Piedras pr-936, La Fermina and Pueblito Del Rio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1823 6583 1819 6583 1818 6584 1817 6586
1814 6586 1812 6588 1813 6591 1812 6593
1814 6592 1814 6593 1819 6590 1820 6589
1822 6587 1825 6585 1827 6584 1827 6583
1826 6582
FLASH FLOOD...RADAR INDICATED
$$
LIS2 follow-up statements
086
WGCA72 TJSJ 141712
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
112 PM AST Fri Mar 14 2025
PRC085-141915-
/O.CON.TJSJ.FF.W.0003.000000T0000Z-250314T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Las Piedras PR-
112 PM AST Fri Mar 14 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM AST THIS
AFTERNOON FOR LAS PIEDRAS MUNICIPALITY...
At 112 PM AST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1 and 3 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Las Piedras, La Fermina and Pueblito Del Rio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 1823 6583 1819 6583 1818 6584 1817 6586
1814 6586 1812 6588 1813 6591 1812 6593
1814 6592 1814 6593 1819 6590 1820 6589
1822 6587 1825 6585 1827 6584 1827 6583
1826 6582
FLASH FLOOD...RADAR INDICATED
$$
LIS766
WGCA72 TJSJ 141909
FFSSJU
Flash Flood Statement
National Weather Service San Juan PR
309 PM AST Fri Mar 14 2025
PRC085-141919-
/O.CAN.TJSJ.FF.W.0003.000000T0000Z-250314T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Las Piedras PR-
309 PM AST Fri Mar 14 2025
...FLASH FLOOD WARNING IS CANCELLED FOR LAS PIEDRAS COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
&&
LAT...LON 1823 6583 1819 6583 1818 6584 1817 6586
1814 6586 1812 6588 1813 6591 1812 6593
1814 6592 1814 6593 1819 6590 1820 6589
1822 6587 1825 6585 1827 6584 1827 6583
1826 6582
$$
YZRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Mar 14, 2:38 AM CDT, 8 hours 31 minutes earlier.
Area forecast discussion, Mar 14, 2:38 AM CDT, 8 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
338 AM AST Fri Mar 14 2025
.SYNOPSIS...
A front will stall over the local area through at least Saturday,
promoting a wet weather pattern over the islands. An upper level
trough will provide some instability, enhancing shower development
with possible isolated thunderstorms today. A drying trend is
forecast from Sunday through early next week. A polar trough and
another front are expected to move near the area on Wednesday.
Long period northerly swells will cause life-threatening rip
currents, mainly across the northern beaches of the islands today
and on Sunday.
&&
.SHORT TERM...Today through Sunday...
A very wet night prevailed as strong showers moved mainly over
eastern and northern Puerto Rico, and St. Thomas and St. John in the
U.S. Virgin Islands due to the passing of a frontal boundary.
Elevated to significant Doppler radar rainfall estimated ranged from
1 to 4 inches along these sectors, with localized areas such as Toa
Baja, Bayamón, and other reaching 5 inches. Flood advisories and
Flash Flood Warnings were issued. Rivers and streams including Río
Blanco in Naguabo, Río Grande de Manatí, Río Grande Loíza, and
Quebrada Margarita in Guaynabo were under minor to moderate flooding
stage. Minimum temperatures remained lower today, with stations in
urban and coastal areas reporting mid to upper 70s with localized
areas in the low 70s while interior sectors remained in the low to
mid 60s.
The outlook for this weekend remains wet and unstable, with an
improvement in weather conditions by Sunday. The frontal boundary
will continue moving across the region and linger today and
Saturday. The latest model guidance suggests that PWAT values remain
above climatological normals (1.6 - 1.8 inches), mostly higher than
normal moisture content between low to mid-level layers, and 850-700
mb lapse rates will remain above normal (5-6 C/km). Winds will
remain light from the NE, dragging high moisture content over the
CWA. This, in combination with local effects, sea breeze
convergence, saturated soils, and moderate to high streamflows will
enhance shower activity once again, increasing flood potential
mainly over the northern, eastern, and interior PR, including
Vieques, Culebra, and the U.S. Virgin Islands. Rainfall
accumulations will leave significant amounts that will enhance urban
and small streams flooding, including isolated flash floods.
Drier air will filter later on Sunday, bringing stability and mostly
fair weather as the highest moisture content will remain over the
offshore Caribbean waters. Maximum temperatures will remain
seasonal, from low to mid 80s for the lower terrains and mid to
upper 70s for higher terrains.
.LONG TERM...Monday through Friday...
At least through early Tuesday, an upper-level ridge building from
the western Caribbean and a developing TUTT-low northeast of the
Leeward islands will promote a drying trend across the local area,
with precipitable water (PWAT) values dropping between 1.00-1.25
inches. Meanwhile, the surface high pressure over the western
Atlantic is now forecast to weaken and move further into the north
central Atlantic as the TUTT-low induces a surface low northeast of
the region, and a deep polar trough with associated surface front
moves into the western Caribbean by Tuesday. This synoptic pattern
will cause winds to become light and variable, with weak sea breezes
dominating the steering winds on Monday and Tuesday.
By midweek onwards, the polar trough and surface front are expected
to move across the northeastern Caribbean. In response, the steering
winds will acquire westerly component, but a col area will develop
over or just north of the area, maintaining light and variable winds
in general. The 500 mb temperatures are forecast to drop below normal
levels around minus 8C on Wednesday, while low-level moisture
increases gradually from around 1.25 inches on Wednesday to 1.75
inches on Friday. Therefore, the potential for excessive rainfall
and isolated thunderstorm development will increase during the
second part of the workweek.
&&
.AVIATION...
(06z TAFs)
Mostly VFR conds for JPS, JBQ, and ISX for the TAF prd. The frontal
boundary will linger and bring SHRA for IST and JSJ and reduce
CIG/VIS through at least 14/22z, therefore, tempo MVFR to brief
IFR conds are possible across these terminals. NE-ENE winds at 5-10
kt for most terminals sites btw 14/13-23z, with gusty winds for
JBQ around 14/18z. Winds will become lighter after 14/23z.
&&
.MARINE...
A surface high pressure over the far eastern Atlantic and a
surface low and associated front moving over the western Atlantic
will maintain light to moderate northeast winds for the next few
days. The potential for showers over the local waters will increase
through at least Saturday as the front moves across the region. A
long-period northwesterly swell will continue to spread across the
Atlantic waters through today. Late in the weekend into early next
week, a second pulse of the swell from the northeast could bring
hazardous seas once again across the Atlantic waters and passages.
&&
.BEACH FORECAST...
Slowly subsiding swell today will maintain a high risk of rip
currents across the northern beaches of Puerto Rico, Culebra, St.
Thomas and St. John. A second pulse of the swell but from the
northeast will spread across the local waters from Sunday through
early next week, promoting life-threatening rip currents once
again across the north and east facing beaches of the islands.
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...High Rip Current Risk through this afternoon for PRZ001-002-005-
008-010-012.
VI...High Rip Current Risk through this afternoon for VIZ001.
AM...None.
&&
AVIATION/SHORT TERM...MNG
BEACH/MARINE/LONG TERM...DSRHazardous weather outlook, Mar 14, 2:40 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service San Juan PR 340 AM AST Fri Mar 14 2025 AMZ711>745-PRZ001>013-150745- San Juan and Vicinity-Northeast-Southeast-Eastern Interior- North Central-Central Interior-Ponce and Vicinity-Northwest- Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques- The nearshore and off shore Atlantic and Caribbean Coastal Waters- 340 AM AST Fri Mar 14 2025 This Hazardous Weather Outlook is for portions of Puerto Rico. .DAY ONE...Today and Tonight .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across most of the interior and northern/eastern PR including Vieques and Culebra. There is a low chance of isolated flash floods and mudslides. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Marine Conditions...Small craft should exercise caution, particularly across Atlantic waters. .Rip Currents...Life-threatening rip currents are likely in the surf zone, particularly across northern Puerto Rico and Culebra. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The flood threat will continue on Saturday due saturated soils due previous heavy rainfall. A northeasterly swell will bring hazardous seas late in the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, waves, and rip currents to the National Weather Service in San Juan. AMZ716-726-VIZ001-002-150745- St. Thomas St. John adjacent Islands-St Croix- Nearshore Atlantic and adjacent Caribbean Coastal Waters- 340 AM AST Fri Mar 14 2025 This Hazardous Weather Outlook is for portions of USVI. .DAY ONE...Today and Tonight .Excessive Rainfall...Flooding in urban areas, roads, small streams, and washes, particularly across all the local islands. There is a low chance of isolated flash floods. Elsewhere, plan for water ponding on roads and in poorly drained areas. .Marine Conditions...Small craft should exercise caution, particularly across Atlantic waters. .Rip Currents...Life-threatening rip currents are likely in the surf zone, particularly across St. Thomas and St. John. These life- threatening conditions are possible across St. Croix, with isolated stronger rip currents possible elsewhere, especially near piers, jetties and channels. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The flood threat will continue on Saturday due saturated soils due previous heavy rainfall. A northeasterly swell will bring hazardous seas late in the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation is encouraged. Please relay any information about flooding, waves, and rip currents to the National Weather Service in San Juan.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 8:13 PM CDT | Areal Flood Warning | JSJ | 11 hr | |
| Mar 13, 8:44 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Mar 13, 9:03 PM CDT | Areal Flood Warning | JSJ | 10 hr | |
| Mar 13, 9:05 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 13, 11:03 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 13, 11:32 PM CDT | Areal Flood Advisory | JSJ | 96 min | |
| Mar 14, 12:15 AM CDT | Areal Flood Advisory | JSJ | 52 min | |
| Mar 14, 1:06 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Mar 14, 3:20 AM CDT | Areal Flood Advisory | JSJ | 55 min | |
| Mar 14, 9:51 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Mar 14, 10:49 AM CDT | Areal Flood Advisory | JSJ | 3 hr |
Nearby
Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.